Journal of oncology pharmacy practice : official publication of the International Society of Oncology Pharmacy Practitioners · 2020
Case report on 5-fluorouracil induced cerebrovascular accident.
Клинический случайСтатьяНазвание и аннотация: Перевод пока не подготовлен
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Karthikeyan Kavya, Babu Christy M, Shaji Shintu, Ashok Ashwin M, Madhu C S
Аннотация
INTRODUCTION: 5-Fluorouracil is an antineoplastic agent generally used to treat various types of solid tumors. The common adverse drug reaction associated with 5-fluorouracil are myelosuppression, mucositis, diarrhea, and hand-foot syndrome. Neurological side effects such as headache, dizziness, convulsion, encephalopathy, and acute cerebellar syndrome are rare in nature.
CASE PRESENTATION: We report a case of 5-fluorouracil induced cerebrovascular accident (CVA) in a patient with no risk factors for CVA before chemotherapy. A 37 years old female patient diagnosed with carcinoma rectum underwent six cycles of chemotherapy with 5- fluorouracil- calcium leucovorin- irinotecan (FOLFIRI regimen). After completing the last cycle, she developed headache, vomiting, and facial deviation along with high blood pressure (260/160 mmHg). MRI brain was done, and it revealed acute non-hemorrhagic lacunar infarct in the left half of pons. 5-fluorouracil induced CVA was suspected and was managed with dual antiplatelet, statin, and antihypertensives.
CONCLUSION: The clinicians and clinical pharmacists must be aware about the potential of 5-FU to induce rare side effects such as CVA even in low risk patients in order to avoid permanent harm to the patient.
CASE PRESENTATION: We report a case of 5-fluorouracil induced cerebrovascular accident (CVA) in a patient with no risk factors for CVA before chemotherapy. A 37 years old female patient diagnosed with carcinoma rectum underwent six cycles of chemotherapy with 5- fluorouracil- calcium leucovorin- irinotecan (FOLFIRI regimen). After completing the last cycle, she developed headache, vomiting, and facial deviation along with high blood pressure (260/160 mmHg). MRI brain was done, and it revealed acute non-hemorrhagic lacunar infarct in the left half of pons. 5-fluorouracil induced CVA was suspected and was managed with dual antiplatelet, statin, and antihypertensives.
CONCLUSION: The clinicians and clinical pharmacists must be aware about the potential of 5-FU to induce rare side effects such as CVA even in low risk patients in order to avoid permanent harm to the patient.